Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


weight gain
Oct 27, 2009

I was diagnosed in 1995. Baseline labs cd4 under 50, vl 1.5 million. Have been on many regimens, although I reacted very quickly to meds. Within 6 weeks of starting meds my cd4 went up to the 600's and vl went under 20,000. Currently, cd4 is 1416 at 42% vl is <50. Current meds, isentress, prevista, truvada and a norvir booster. Since starting this regimen, I have gained 30 pounds. Granted, I had gained weight on other meds but this is the largest increase. My physical activity is the same. I am older at 47, but I am only 5 feet tall at 151 pounds. Pretty soon I wont have to walk, I'l be able to roll.

Is it the meds? I've done two STI's and did well and started meds again almost immediatly after we saw a drop in cd4's and a rise in vl. Would this be another option for me?

My doc doesn't think so, he is afraid I wont reconstitute again.

I'm sick of being fat!

Response from Dr. Henry

Stopping treatment is not recommended because of risk for a wide range of serious health problems (many not AIDS). An assessment by a nutritionist is recommended. Genetics can play a role-what do similarly aged relatives look like?? That particular regimen has not generally been linked to such significant weight gain but it is seen occasionally so there is person to person variation. I would have little confidence that a different regimen would solve the problem. Looking for hormone problems (thyroid, testosterone) may also be worthwhile if not done already. KH



Previous
peripheral neuropathy
Next
I CAN NOT DO WITH CONDOM

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement